Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 355, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2024, 5:47 PM CDT for Okmulgee County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2024, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 4, 2024, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:12 PM CDT | HAIL 1.5 | 3 Nne Beggs, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
652
WUUS54 KTSA 042247
SVRTSA
OKC111-042330-
/O.NEW.KTSA.SV.W.0355.240704T2247Z-240704T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
547 PM CDT Thu Jul 4 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Okmulgee County in northeastern Oklahoma...
* Until 630 PM CDT.
* At 547 PM CDT, a severe thunderstorm was located 5 miles southwest
of Mounds, moving east at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Beggs... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging wind and cloud to ground lightning are expected with this
storm. Move indoors immediately. Lightning is one of nature's
leading killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3586 9599 3586 9596 3573 9600 3577 9619
3585 9619
TIME...MOT...LOC 2247Z 275DEG 7KT 3582 9613
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
713
WWUS54 KTSA 042304
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
604 PM CDT Thu Jul 4 2024
OKC111-042330-
/O.CON.KTSA.SV.W.0355.000000T0000Z-240704T2330Z/
Okmulgee OK-
604 PM CDT Thu Jul 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN OKMULGEE COUNTY...
At 604 PM CDT, a severe thunderstorm was located 3 miles north of
Beggs, moving east at 10 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Beggs... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm. Move indoors
immediately. Lightning is one of nature's leading killers. Remember,
if you can hear thunder, you are close enough to be struck by
lightning.
&&
LAT...LON 3586 9599 3586 9596 3573 9600 3577 9617
3585 9616
TIME...MOT...LOC 2304Z 282DEG 9KT 3580 9607
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$034
WWUS54 KTSA 042318
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
618 PM CDT Thu Jul 4 2024
OKC111-042330-
/O.CON.KTSA.SV.W.0355.000000T0000Z-240704T2330Z/
Okmulgee OK-
618 PM CDT Thu Jul 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN OKMULGEE COUNTY...
At 618 PM CDT, a severe thunderstorm was located 4 miles northeast of
Beggs, moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Beggs... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm. Move indoors
immediately. Lightning is one of nature's leading killers. Remember,
if you can hear thunder, you are close enough to be struck by
lightning.
&&
LAT...LON 3586 9599 3586 9596 3573 9600 3576 9613
3585 9610
TIME...MOT...LOC 2318Z 275DEG 7KT 3580 9604
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:00 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
200 PM CDT Thu Jul 4 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through Tonight)
Issued at 200 PM CDT Thu Jul 4 2024
Both excessive heat and thunderstorm/severe weather concerns will
continue into the evening hours of your Independence Day for most
of eastern Oklahoma and northwest Arkansas.
Regarding the heat, the existing Heat Advisory and Excessive Heat
Warning will be left alone for now, with most of the area seeing
heat index values in the triple digits. It remains expected that
portions of the advisory and/or warning may be able to be
cancelled early, depending on how early thunderstorm development
occurs this afternoon/evening.
Now for the thunderstorm and severe weather expectations, the
overall thinking from earlier today remains largely intact, with
CAMs consistently showing development mid to late this afternoon
along a pre-frontal wind shift, followed by early to mid evening
development to the north along the cold front, which will sweep
southward overnight. A peek at the structure of the CU out our
west windows reinforces the likelihood of the aforementioned mid
to late afternoon development. DCAPE and forecast soundings
remain supportive of a largely damaging wind threat, although
effective bulk shear values and high CAPE could also lead to a
hail threat. Overall, the severe weather threat should decrease
toward early Friday morning, although the lightning threat will
not be as quick to wane. Heavy rainfall remains a concern as well
given the high precipitable water values present.
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 200 PM CDT Thu Jul 4 2024
Much more pleasant conditions are expected to persist from
tomorrow well into next week in the wake of tonight's cold frontal
passage, with temperatures nearer to seasonal normals and lower
dew points. Showers and thunderstorms should linger to some extent
post-daybreak tomorrow to the south of I-40, with a likelihood of
little to no severe weather potential remaining. Dry weather
should extend from tomorrow night through Saturday night, but the
dry period will likely be short lived, given persistent troughing
expected to be in the vicinity allowing for multiple disturbances
to move through the area. In addition, moisture should steadily
climb, especially in southeast Oklahoma and into western Arkansas,
through next week. The combination of the increased moisture and
upper level disturbances will keep shower and thunderstorm chances
in the forecast through at least mid week. Sunday night and into
Monday remains the most likely time frame for extensive
thunderstorms from MCS activity, including some severe weather
and heavy rain/flooding potential, although those details remain
somewhat uncertain.
&&
.AVIATION...
(18Z TAFS)
Issued at 1256 PM CDT Thu Jul 4 2024
Scattered to broken mid and high clouds are expected to spread
over the CWA this afternoon as a surface boundary moves over
Northeast Oklahoma. Convection initiation remains forecast along
and near this boundary starting mid afternoon and spreading east
southeast through the region this evening/tonight. Have added VCTS
and Tempo groups for timing to all TAF sites. Within the
convection will be the potential for gusty to strong
winds...locally heavy rainfall and brief MVFR conditions. A cold
front will then push through the CWA this evening/tonight behind
the initial line of convection with additional showers/storms
possible into the overnight hours from north to south. For now
have added VCTS/VCSH for timing of this second round of precip.
Some scattered/broken MVFR conditions are possible again with the
front. Behind the front...scattered to broken high clouds are
forecast into Friday morning. There are some indications that some
patchy areas of reduced visibility may develop early Friday
morning near the Kansas and Missouri borders...though for now will
hold off on mentioning in the TAFs. Winds through the period start
out south to southwest...become variable with the precip and then
shift out of the west to north behind the cold front tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 90 66 93 / 60 10 0 0
FSM 75 92 68 94 / 60 10 0 0
MLC 72 88 65 92 / 70 30 0 10
BVO 65 88 61 92 / 50 0 0 10
FYV 69 88 62 92 / 60 10 0 0
BYV 69 86 62 90 / 70 0 0 0
MKO 70 87 65 90 / 70 10 0 0
MIO 66 85 63 90 / 70 0 0 0
F10 70 86 65 90 / 70 20 0 0
HHW 73 87 68 89 / 50 30 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>059-063-
064-068-069-075.
Excessive Heat Warning until 9 PM CDT this evening for
OKZ060>062-065>067-070>074-076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...20Hazardous weather outlook, Jul 4, 4:46 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CDT Thu Jul 4 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CDT Thu Jul 4 2024 ...Strong to Severe Thunderstorms Likely Late Afternoon into This Evening... ...Dangerous Heat and Humidity Continues Through Sunset... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon or Early Evening. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon or Early Evening DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma and West Central Arkansas. DISCUSSION... Strong to severe thunderstorms will likely develop late this afternoon or early evening across eastern Oklahoma and northwest Arkansas. These storms will spread east and southeast over the region through this evening, with additional shower and storm potential overnight as a cold front pushes through. Ample instability in place will support severe potential, with damaging wind gusts of 70 to 80 mph the primary threat, with quarter size hail a lesser threat. The severe threat will begin to diminish by late evening as storms move farther into southeast Oklahoma and west-central Arkansas. Dangerous heat and humidity will continue into this evening with heat indices in the 105 to 114 degree range. Heat advisories and excessive heat warnings remain in effect until 9 pm for all eastern Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY AND MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY AND WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Decreased heat and humidity are expected behind the cold front on Friday. At least low thunderstorm chances will exist over the holiday weekend into the early to middle part of next week as a series of upper level disturbances move out of the central Plains. There is some potential for a thunderstorm complex to impact portions of the area Sunday night. Timing and details will continue to be refined in the coming days. EMERGENCY MANAGEMENT PLANNING STATEMENT... Heat related illness will remain a significant concern today. Additionally, thunderstorms could impact some outdoor Fourth of July activities. Portions of the heat advisory/warning will likely be cancelled early as cooler outflow develops from the expected thunderstorm activity. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 4, 5:14 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 PM CDT Thu Jul 4 2024
OKZ064-066-042245-
Okmulgee OK-Creek OK-
514 PM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CREEK AND
NORTHWESTERN OKMULGEE COUNTIES THROUGH 545 PM CDT...
At 513 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Kellyville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Sapulpa... Mounds...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3579 9620 3588 9628 3601 9611 3581 9601
TIME...MOT...LOC 2213Z 240DEG 10KT 3587 9617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 4, 5:22 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
522 PM CDT Thu Jul 4 2024
OKZ066-071-042300-
Okmulgee OK-McIntosh OK-
522 PM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES THROUGH 600 PM CDT...
At 522 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Hoffman, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Grayson... Hoffman...
Stidham... Lake Eufaula State Park...
Hitchita... Pierce...
This includes Interstate 40 in Oklahoma between mile markers 244 and
261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3551 9590 3556 9571 3555 9571 3555 9559
3534 9555 3536 9586
TIME...MOT...LOC 2222Z 257DEG 10KT 3544 9580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:07 PM CDT | Special Weather Statement | TSA | Rogers | 38 min |
| Jul 3, 7:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Jul 4, 5:14 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jul 4, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 40 min |
| Jul 4, 5:22 PM CDT | Special Weather Statement | TSA | McIntosh | 38 min |
| Jul 4, 5:51 PM CDT | Special Weather Statement | TSA | Nowata | 24 min |
| Jul 4, 5:56 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Jul 4, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 43 min |
| Jul 4, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa, Wagoner | 37 min |
| Jul 4, 6:14 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jul 4, 6:20 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 40 min |
| Jul 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 48 min |
| Jul 4, 6:34 PM CDT | Special Weather Statement | TSA | Wagoner | 26 min |
| Jul 4, 6:48 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| Jul 4, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 20 min |
| Jul 4, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.